Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 117, NWS Shreveport, LA

April 27, 2016Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2016, 6:39 AM CDT for Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2016, 6:39 AM CDT (11:39 UTC)
Expired
Apr 27, 2016, 7:45 AM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sabine Parish, LA, Sabine County, TX, San Augustine County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:21 PM CDTSevere Thunderstorm WatchSPC9 hr
Apr 27, 4:56 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 11.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1971 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 5:54 AM CDT, 45 minutes earlier.

Area forecast discussion, Apr 27, 5:54 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 AM CDT WED APR 27 2016

.DISCUSSION...
THIS MORNING WATER VAPOR LOOP AND SATELLITE DATA SHOWED THE UPPER
LEVEL LOW PRESSURE SYSTEM SPINNING OVER KANSAS WITH AN ASSOCIATED
BAND OF SHOWERS AND THUNDERSTORMS/SQUALL LINE OUT AHEAD OF THE
TROUGH OF LOW PRESSURE THAT EXTENDED SOUTH ACROSS THE OKLAHOMA AND
TEXAS PAN HANDLES AND ACROSS WEST AND NORTH CENTRAL...INTO SOUTH
TEXAS. THIS BAND WILL WEAKEN DURING THE DAY AS IT LOSES ENERGY
FROM THE UPPER PUSH. THE COLD FRONT ASSOCIATED WITH THE SURFACE
LOW PRESSURE SYSTEM OVER THE PLAINS TRAILED SOUTH THROUGH OKLAHOMA
AND TEXAS NEAR THE UPPER TROUGH AXIS. THIS COLD FRONT WILL
CONTINUE SHIFTING EAST AND INTO THE FOUR STATE REGION LATE TODAY
AND DURING THE EVENING AND WILL BE A FOCUS FOR ADDITIONAL
DEVELOPMENT. THE COLD FRONTAL BOUNDARY WILL BECOME NEARLY
STATIONARY OVERNIGHT AND ON THURSDAY WITH RAIN CHANCES OCCURRING
OVER THE SOUTHERN ZONES. THE WESTERN END OF THE STATIONARY
BOUNDARY WILL BE LIFTING BACK NORTH DURING THE NIGHT THURSDAY AS
THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTH ACROSS THE
DESERT SOUTHWEST AND SWINGS TO THE EAST AND OUT INTO THE ROCKIES.
SHOWERS AND THUNDERSTORMS START TO DEVELOP AND SPREAD OVER THE
FORECAST AREA OVERNIGHT INTO FRIDAY AND THROUGH THE WEEKEND AS THE
NEXT SURFACE LOW SHIFTS INTO THE PLAINS WITH A TRAILING DRY LINE
FOLLOWED BY ANOTHER COLD FRONT. LOCALLY HEAVY RAINFALL WILL OCCUR
THROUGH THE LATE WEEK AND WEEKEND WITH 3 TO 6 INCHES OF ADDITIONAL
RAINFALL POSSIBLE. THIS MAY LEAD TO FLASH FLOODING. THE RAINS WILL
END FOR THE START OF THE WORK WEEK...BUT DURING THE FIRST HALF OF
THE WEEK ANOTHER UPPER LOW TAKES SHAPE OVER THE WESTERN STATES AND
MAY CONTRIBUTE TO ADDITIONAL MID WEEK CONVECTION. /06/

&&

.PREV DISCUSSION... /ISSUED 1255 AM CDT WED APR 27 2016/

AVIATION...
FOR THE 27/06Z TAFS...MVFR CIGS FILLING IN ACROSS OUR AREA TAF
SITES JUST AHEAD OF A STRONG LINE OF CONVECTION OVER SE OK/NE TX.
THIS LINE SHOULD CONTINUE TO WEAKEN SLIGHTLY AS IT SHIFTS FARTHER
EAST INTO OUR REGION THROUGH THE EARLY MORNING HOURS. A FEW TSTMS
MAY STILL BE SEVERE AS THEY MOVE INTO OUR E TX TAF SITES VERY NEAR
OR SHORTLY AFTER 06Z...CONTINUING EWD INTO TXK/SHV AND EVENTUALLY
ELD/MLU LATER IN THE MORNING. MOST OF THE CONVECTION WILL EXIT THE
REGION BY AROUND MIDDAY INTO THE EARLY AFTERNOON WITH IMPROVING
CIGS BACK INTO THE VFR CATEGORY AREA WIDE. GUSTY SOUTH WINDS WILL
CONTINUE THROUGH THE TAF PERIOD AND WILL VEER SLIGHTLY TO THE SW
AS THE FRONT APPROACHES BEFORE IT STALLS OUT LATER ON WEDNESDAY
NIGHT...WITH WINDS BECOMING LIGHT AND VARIABLE AFTER 28/00Z. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  65  86  68 /  70  20  10  50
MLU  82  67  86  68 /  80  30  10  20
DEQ  82  58  85  64 /  20  10  10  40
TXK  84  62  85  66 /  50  10  10  50
ELD  81  64  85  66 /  80  20  10  30
TYR  85  63  86  68 /  20  10  10  60
GGG  85  64  86  68 /  20  10  10  50
LFK  84  67  88  70 /  80  20  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/19
Hazardous weather outlook, Apr 26, 11:59 AM CDT, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT TUE APR 26 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1159 AM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS...WITH LOCALLY HEAVY
RAINFALL...WILL BEGIN TO MOVE INTO PORTIONS OF NORTHEAST TEXAS AND
SOUTHEAST OKLAHOMA LATE THIS EVENING WITH THE APPROACH OF A DRY
LINE AND COLD FRONT FROM THE WEST. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS AND POSSIBLY AN
ISOLATED TORNADO...ALTHOUGH STORMS WILL LIKELY WEAKEN JUST
SLIGHTLY AFTER MIDNIGHT AS THEY APPROACH SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
AMOUNTS OF ONE TO THREE INCHES WHICH MAY PRODUCE MINOR AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY EVENING AS THUNDERSTORMS REGENERATE WITH DAYTIME
HEATING...MAINLY OVER SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA
ALONG THE COLD FRONT SLOWLY MOVING EAST ACROSS THE REGION. THIS
FRONT WILL RETURN INTO THE AREA BY EARLY FRIDAY...PRODUCING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. POSSIBLE SEVERE
WEATHER ALONG WITH EVEN MORE SIGNIFICANT HEAVY RAINFALL FOR LATE
FRIDAY THROUGH EARLY SUNDAY. THIS WEEKEND RAINFALL WILL LEAD TO
CONCERNS FOR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT AND
WEDNESDAY.

VII

In the hours before

Special weather statement, Apr 27, 1:46 AM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CDT WED APR 27 2016

TXZ136>138-149-150-270745-
GREGG TX-CHEROKEE TX-RUSK TX-HARRISON TX-SMITH TX-
146 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...
NORTHWESTERN RUSK...GREGG...CHEROKEE AND SMITH COUNTIES UNTIL 245 AM
CDT...

AT 146 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GLADEWATER TO NEAR
BULLARD TO 6 MILES SOUTHWEST OF FRANKSTON TO NEAR PALESTINE...AND
MOVING SOUTHEAST AT 25 MPH.

STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TYLER...LONGVIEW...JACKSONVILLE...HENDERSON...KILGORE...WHITEHOUSE...WHITE
OAK...GLADEWATER...RUSK...HALLSVILLE...OVERTON...BULLARD...TROUP...NEW
LONDON...BERRYVILLE...ARP...CLARKSVILLE CITY...MOUNT SELMAN...TURNERTOWN
AND MAYDELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN TEXAS.

LAT...LON 3230 9545 3236 9545 3255 9519 3254 9501
      3252 9502 3253 9499 3249 9444 3181 9511
      3159 9527 3168 9529 3176 9540 3182 9540
      3185 9544 3193 9542 3199 9545 3205 9542
      3215 9548 3218 9546 3223 9549
TIME...MOT...LOC 0646Z 292DEG 22KT 3254 9501 3216 9536 3198 9558 3179
9571

15
Special weather statement, Apr 27, 3:13 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 AM CDT WED APR 27 2016

LAZ001-002-TXZ126-138-151-270900-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
313 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND SOUTHWESTERN BOSSIER
PARISHES...EASTERN HARRISON...EASTERN MARION AND NORTHEASTERN PANOLA
COUNTIES UNTIL 400 AM CDT...

AT 312 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELYSIAN FIELDS...OR 12 MILES SOUTHEAST OF MARSHALL...MOVING NORTHEAST
AT 55 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MARSHALL...VIVIAN...HAUGHTON...GREENWOOD...
BLANCHARD...WASKOM...BENTON...OIL CITY...MOORINGSPORT...HOSSTON...RODESSA...
BELCHER...GILLIAM...ELYSIAN FIELDS...FOSTERS...EASTWOOD...KARNACK AND
DEBERRY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHWESTERN ARKANSAS...NORTHWESTERN LOUISIANA...AND NORTHEASTERN
TEXAS.

LAT...LON 3288 9410 3288 9404 3296 9404 3302 9399
      3302 9397 3249 9348 3217 9429 3246 9445
TIME...MOT...LOC 0812Z 240DEG 49KT 3238 9426

20
Special weather statement, Apr 27, 6:01 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT WED APR 27 2016

TXZ152-165>167-271130-
SAN AUGUSTINE TX-SABINE TX-ANGELINA TX-NACOGDOCHES TX-
601 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SABINE...SOUTHEASTERN
ANGELINA...SOUTHERN SAN AUGUSTINE AND SOUTHEASTERN NACOGDOCHES
COUNTIES UNTIL 630 AM CDT...

AT 600 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF ROCKLAND...MOVING EAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEMPHILL...PINELAND...ZAVALLA...BROADDUS...YELLOWPINE...BRONSON...FAIRMOUNT
AND MCELROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT FOR
EASTERN TEXAS.

LAT...LON 3106 9441 3137 9442 3133 9373 3121 9364
TIME...MOT...LOC 1100Z 260DEG 46KT 3117 9433

21
Local storm report, Apr 27, 6:08 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     5 SW JACKSONVILLE       31.91N  95.32W
04/27/2016                   CHEROKEE           TX   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS ROAD CLOSURE ON FM ROAD
            747...4 MILES SOUTH OF US HWY 79...DUE TO LARGE TREE
            ACROSS THE ROAD.

&&

EVENT NUMBER SHV1600384

20
Local storm report, Apr 27, 6:12 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     TSTM WND DMG     2 SE RUSK               31.78N  95.12W
04/27/2016                   CHEROKEE           TX   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS TREE DOWN ACROSS US HWY
            69...JUST SOUTH OF THE CITY OF RUSK.

&&

EVENT NUMBER SHV1600385

20
Local storm report, Apr 27, 6:25 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     TSTM WND DMG     4 WSW GALLATIN          31.88N  95.22W
04/27/2016                   CHEROKEE           TX   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS TREE DOWN ON US HWY 69 NEAR
            THE SEVEN MILE HILL AREA...BETWEEN THE CITIES OF
            JACKSONVILLE AND RUSK.

&&

EVENT NUMBER SHV1600386

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:38 PM CDTSevere Thunderstorm WarningSHVRed River52 min
Apr 26, 11:57 PM CDTSpecial Weather StatementSHVCamp, Franklin, Red River, Titus, Wood63 min
Apr 27, 12:43 AM CDTSevere Thunderstorm WarningSHVCamp, Cherokee, Franklin, Gregg, Morris, Smith and 3 more62 min
Apr 27, 1:37 AM CDTSpecial Weather StatementSHVCass, Marion38 min
Apr 27, 1:46 AM CDTSpecial Weather StatementSHVCherokee, Gregg, Smith59 min
Apr 27, 3:13 AM CDTSpecial Weather StatementSHVHarrison47 min
Apr 27, 3:53 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more37 min
Apr 27, 4:32 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Panola, Rusk, San Augustine, Shelby58 min
Apr 27, 5:31 AM CDTSevere Thunderstorm WarningSHVPanola, Sabine, San Augustine, Shelby59 min
Apr 27, 6:01 AM CDTSpecial Weather StatementSHVSabine29 min
Apr 27, 6:14 AM CDTSevere Thunderstorm WarningSHVBienville, Natchitoches61 min
Apr 27, 6:33 AM CDTTornado WarningSHVBienville, Jackson, Lincoln, Natchitoches, Winn42 min
Apr 27, 6:43 AM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River62 min
Apr 27, 7:08 AM CDTTornado WarningSHVBienville, Jackson, Lincoln, Ouachita, Union37 min
Apr 27, 7:25 AM CDTSpecial Weather StatementSHVBienville35 min
Apr 27, 7:51 AM CDTSpecial Weather StatementSHVOuachita39 min
Apr 27, 8:20 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn55 min
Apr 27, 8:32 AM CDTSpecial Weather StatementSHVCaldwell43 min
Apr 27, 9:05 AM CDTSpecial Weather StatementSHVGrant, LaSalle55 min
Apr 27, 12:31 AM CDTSpecial Weather StatementSHVHoward, Little River, Sevier59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.